Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2005, 3:39 PM MDT for Iron County, Utah. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 3:39 PM MDT (21:39 UTC)
- Expired
- Jul 25, 2005, 4:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 252140 FFWSLC UTC021-252245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL IRON COUNTY IN UTAH * UNTIL 445 PM MDT * AT 337 PM MDT...FLASH FLOODING WAS INDICATED FROM A THUNDERSTORM OVER THE WARNED AREA. FLASH FLOODING IS OCCURRING ALONG BLUE MOUNTAIN ROAD AND FISHER WASH ROAD NORTH OF LUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3803 11348 3803 11329 3814 11329 3814 11348 $$ CVG
1 follow-up statement
000 WGUS75 KSLC 252212 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 PM MDT MON JUL 25 2005 UTC021-252245- IRON UT- 411 PM MDT MON JUL 25 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM MDT FOR NORTH CENTRAL IRON COUNTY... AT 410 PM MDT...THE THUNDERSTORM WHICH PRODUCED FLASH FLOODING HAS MOVED EAST OF THE AREA...BUT VERY HEAVY RAIN OCCURRED NORTH OF LUND NEAR THE BEAVER COUNTY LINE. FLASH FLOODING WILL CONTINUE ON BLUE MOUNTAIN ROAD AND FISHER CANYON ROAD AS RUNOFF PROCEEDS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3803 11348 3803 11329 3814 11329 3814 11348 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:30 AM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 9:30 AM MDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT MON JUL 25 2005 .SYNOPSIS...A DRYING TREND IS UNDERWAY ACROSS THE STATE TODAY...WITH COOLER AIR MOVING IN TONIGHT AND LASTING THROUGH TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...HEAVIEST SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN UTAH THIS MORNING DEPARTING. GOT A 0.85 INCH REPORT FROM HITE MARINA ON LAKE POWELL THIS MORNING...AND MANY SIMILAR REPORTS FARTHER EAST...PROMPTING FLASH FLOOD WATCH FROM GJT. WILL KEEP CLOSE EYE ON INCOMING REPORTS THIS MORNING...BUT MOST OF THE ACTIVITY IS/WILL BE OCCURRING FAR ENOUGH EAST TO LEAVE OUT SLC ZONES. RAINFALL REPORTS WEST OF LAKE POWELL ARE IN THE 0.10 TO 0.25 RANGE. DISTINCT LEADING EDGE OF DRY AIR ALOFT EXTENDS FROM UTAHS DIXIE NORTHEASTWARD INTO SOUTHWEST WYOMING. LOWER LEVELS NOT QUITE AS CLEAR CUT. BANDS OF MOISTURE...EACH ONE A BIT WEAKER...MOVING ACROSS UTAH AT TIME. ATMOSPHERE BECOMING DRIER WITH EACH BAND THE FINAL BAND...AND SURFACE COLD FRONT CURRENTLY THROUGH KENV...28F DEWPOINT...BUT NOT YET THROUGH KELY...53F DEWPOINT. FRONT WILL CONTINUE EASTWARD AND SCOUR OUT REMAINING MOISTURE. DO EXPECT AFTERNOON CONVECTION TO BE MOST PREVALENT ACROSS SOUTHEAST UTAH TODAY WITH COLD FRONT PASSAGE HELPING TO MAXIMIZE LIFT DURING MAX HEATING. AGAIN...WILL HOLD OFF ON FLASH FLOOD STATEMENTS FOR NOW WITH MOST OF THE ACTIVITY TOO FAR EAST. REALLY NICE WEATHER ON TAP FOR TUESDAY/WEDNESDAY...HIGHS IN THE 80S/LOW 90S ACROSS NORTHERN UTAH...INCREASING TO NEAR 100 IN DIXIE. 700MB TEMPS GENERALLY IN THE SINGLE DIGITS FOR NORTHERN UTAH...ENJOY ISOLATED CONVECTION STILL POSSIBLE SOUTHEAST UTAH WITH LINGERING MOISTURE. HIGH REBUILDS FROM THE WEST STARTING THURSDAY...WITH ANOTHER GRADUAL INCREASE IN MOISTURE INTO THE WEEKEND. NOT NEARLY AS WARM AS LAST WEEK...BUT GUIDANCE IN AGREEMENT WITH THE WARMUP. && .FIRE WEATHER...DRIER/COOLER AIR WILL SPREAD OVER NORTHERN UTAH TODAY WITH LITTLE IF ANY CONVECTION. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF THE STATE...BUT WITH ABUNDANT MOISTURE IN PLACE...EXPECT PRIMARILY WET THUNDERSTORMS CAPABLE OF PRODUCING WETTING RAINS. && .AVIATION...TIMING OF ONSET OF NORTHWESTERLIES AT SLC A BIT TRICKY AS WEAK FRONTAL BOUNDARY LURKING OUT OVER DUGWAY. FRONTS TEND TO HANG UP ALONG THE OQUIRRHS...SO THE WIND SHIFT THIS MORNING MAY BE A BIT DELAYED. STILL EXPECT IT NEAR IN THE 17-18Z TIMEFRAME. A BIT GUSTY OUT OF THE NORTHWEST THIS AFTERNOON WITH LAKE BREEZE ENHANCEMENT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SMITH
Hazardous weather outlook, Jul 25, 1:47 PM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 147 PM MDT MON JUL 25 2005 UTZ013-018-020-021-260600- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- 147 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING SOUTHEASTERN UTAH. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THESE SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF SOUTHEASTERN UTAH THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY. UTZ005-260600- GREAT SALT LAKE DESERT AND MOUNTAINS- 147 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN UTAH. .DAY ONE...TODAY STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINED WITH DRY GRASS AND BRUSH WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT THROUGH 900 PM MDT FOR MUCH OF NORTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 1:51 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL ALTAMONT 40.36N 110.29W
07/25/2005 1.00 INCH DUCHESNE UT TRAINED SPOTTER
&&
BROWNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:25 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Jul 25, 2:48 PM MDT | Flash Flood Warning | SLC | Emery | 57 min |
| Jul 25, 3:45 PM MDT | Flash Flood Warning | SLC | Emery | 60 min |
| Jul 25, 4:45 PM MDT | Flash Flood Warning | SLC | Iron | 60 min |
| Jul 25, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 27 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.